Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Dizzy, fainting after taking anesthesia injections for filling and crowing teeth. Is it dangerous ?

hello doctor , i m a 23 years old female . i am asking about dental local anesthesia i have to get all my teeth filled and crowned , i have been using anesthesia for 7 months nw with approximately 2 injections per week. at the beginning it was going fine but during the past three weeks i am feeling very dizzy and fainting all the time and this feeling increases on the day i visit my dentist . i would like to know if repetitive doses of anesthesia for a long period of time is dangerous and could cause me further problems . thank you
Asked On : Wed, 27 Feb 2013
Answers:  3 Views:  537
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response
dear friends,

thanks for sharing your concern,

local anesthetic (LA) will temporarily interrupt conduction when absorbed into the nerve.

a blockade of afferent nerve transmission produces anesthesia and lack of all sensations.

blockade of those fibers transmitting pain , sensation only results in regional analgesia.

the perception of heat cold and pressure are abolished by higher concentration of anesthetic agent then are required for interruption for pain.

the local anesthetic produces loss of function in following order, pain , temperature, proprioception and skeletal muscle tone .

the return sensation in the reverse order is expected.

some times patient under the effect of anesthesia traumatize their tongue cheek or lips for this reason longer acting agents may be contra indicated.

remember the local anesthetic solution are eventually absorbed in to the general circulation and can have toxic manifestation in overdosage.

yes repipititive usage of local anaesthesia have too many side effects like syncope,muscle trismus,haematoma,and adverse effects on CNS(central nervous system),and CVS(Cardio vascular system.

therefore i would suggest, minimal usage of anaesthesia is best,if required post treatment analgesics could be prescribed.please donot be apprehensive about dental treatment.

if required you can take anti anxiety agents like alprazolam.

hope this helps.


Answered: Wed, 27 Feb 2013
I find this answer helpful
Dentist Dr. Farah Hussain's  Response
hi and welcome ,

Local anesthetics when administered produces numbing effect by blocking the nerve impulses for a limited period of time.

It is indeed harmful to use anesthetic agents for a long period as they enter the systemic circulation and may produce harmful effects like hematoma formation , trismus and other neural problems.

Application of local anesthesia is not recommended for treatment . It is a important adjunct to the surgical procedures .

do no be apprehensive about tooth restoration and crown coverage , it is a nonsurgical procedure and can be done effectively without pain.
i would suggest you to discontinue the use of anesthetic agents.

i hope this helps,

take care.
Answered: Wed, 27 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Dentist Dr. Bindiya Bhaskar's  Response
Hello and welcome,

Local anaesthetic solution is used to relieve pain while performing dental procedures.

The solution is usually administered prior to dental procedures.

Please do not take the solution without medical supervision.

If dizziness persists,you can ask for an interval in between the treatment.

oVERdosage of LA solution is absolutely dangerous.

ANTIBIOICS-ANALGESICS has to be administered prior to treatment and post-treatment.

Answered: Tue, 5 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor